This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I have been taking Paxil for 10 years for anxiety and depression and no longer feel it is effective. I do see a psychologist for depression but it is not totally controlled with counseling. My doctor has agreed to switch my medication. My concern is the withdrawal from Paxil. Before there was information about the possible withdrawal, my previous physician had me try taking a break from the Paxil (to see if I still needed it) and I had horrible withdrawal from it including the exploding sensations in my head, nausea, vertigo, vomiting, irritability, and generally feeling like I was going to die. We tried weaning once before and I still experienced these symptoms once I got down to half my normal dose. The symptoms are enough that they interfere with my ability to function normally so I went back up to my regular dose after 3 weeks. Is there anything that I can take or do to minimize these symptoms?
You can begin to decrease the Paxil and start increasing the new medication as long as they are compatible, which most other ssri types will be. The other way is to go off the paxil over a three week period of gradual decline, or at least get to the lowest dose before symptoms, then start with the new medication.
Or you can do your own research and wean of the drug very slow than three weeks. I fyou do it this fat let me warn you, be prepared for hell, becuse that is exactly what you will go through. Seems like you've already experineced a bit of this. You see paxil and all the other ssri's and antidepresant are very addictive, even though many doctors say the opposite. People do not know the hell you go through while trying to get off these drugs unless they been through this. I myself speak from personal experience. You cannot stop this drug so fast, I tried this and oh my goodness, I experinced. all the things you mentioned. Many doctors, not all of them, will tell you that they have never heard of anyone going through what you are going through, that they are just your old symptoms coming back, that you need to stay on some of type ssri or antidepressant for the rest of your life, just like a diabetic needs to take their medication to stay well. They will also try to tell you that you have some kind of chemical imabalance. Tell them run a test to prove this. There is no such test. The chemical imbalance thing is just a theory and they have no way to prove it. Please seek other alternative help. These drugs are dangerous and very addictive. GO to paxilprogress.org. It really helped me when I thought all was lost. They are a nonprofit site geared to help educate the public about the dangers of these drugs and how to help people get off them.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.